Texas, 2006Flash Flood in Texas, May 29, 2006
May 29, 2006 · NWS LCH · 1 event in 1 county or zone
Water entered as many as 30 homes in the the Fannett area, where as much as 17 inches of rain had fallen. A 13 year old boy in Beaumont drowned after he was electrocuted in his back yard by a downed power line and fell in standing water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Water entered as many as 30 homes in the the Fannett area, where as much as 17 inches of rain had fallen. A 13 year old boy in Beaumont drowned after he was electrocuted in his back yard by a downed power line and fell in standing water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 29, 8:55 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 29, 8:55 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT MON MAY 29 2006
.UPDATE...
ENRICHED GULF AIR CONTINUES TO UPGLIDE OVER A SHALLOW DOME OF COOL
AIR AT THE SURFACE. THE GULF MOISTURE POOL IS RATHER DEEP FOR LATE
MAY WITH THE PACIFIC STORM ALETTA MAKING A SIZEABLE CONTRIBUTION.
THE INCESSANT UPGLIDING OF THE GULF AIRSTREAM, IN COMBINATION WITH
CIRRUS-LEVEL DIVERGENCE, IS GENERATING EXCESSIVE RAINFALL ACROSS
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA (RAINFALL AMOUNTS FROM 6 TO
10 INCHES HAVE BEEN MEASURED ACROSS LOWER SOUTHEAST TEXAS).
I BELIEVE THAT THE RAIN WILL TAPER OFF SLIGHTLY IN THE AFTERNOON, AS
THE NEAR SURFACE LAYER WARMS UP, AND THUS MIXES-OUT THE STABLE
SURFACE LAYER WHICH WILL REDUCE THE UPGLIDING. I WILL LOWER THE RAIN
CHANCES SLIGHTLY.
ALSO, THE CLOUD COVER WILL PERSIST INTO THE AFTERNOON ALTHOUGH
CUMULIFORM (RATHER THAN STRATIFORM) CLOUDS WILL PREVAIL. I WILL
LOWER THE AFTERNOON MAXIMUMS A FEW DEGREES.
&&
.PREV DISCUSSION... (ISSUED 254 AM CDT MON MAY 29 2006)
DISCUSSION...VIGOROUS CONVECTIVE CLUSTER CURRENTLY OVER SOUTHEAST
TEXAS PRIMARILY ALONG INTERSTATE 10 SOUTH INTO THE NEAR COASTAL WATERS.
THUNDERSTORMS PRIMARILY ASSOCIATED WITH STRONG LOW LEVEL
CONVERGENCE WELL DEPICTED BY MSAS IN THIS AREA. STEADY STATE
NATURE OF CONVERGENCE ZONE PRODUCING SOME COPIOUS AMOUNTS OF
RAINFALL...NEAR 5 INCHES PER DD6 OBSERVATIONS OVER NORTHWEST
JEFFERSON COUNTY. ACCORDINGLY...AN URBAN AND SMALL STREAM ADVISORY
HAS BEEN ISSUED.
EVENING LCH SOUNDING SHOWING PRECIPITABLE WATERS AT 1.91 INCHES
NEAR 50 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. WITH
CONVECTIVE/TRIGGER TEMPERATURES IN THE LOW TO MID
80S...WEAKNESS/TROFFING ALOFT AND CONTINUED HIGH PWS...WILL
CARRY LIKELY POPS ACROSS THE AREA TODAY. HAVE INCLUDED...HEAVY
RAINFALL POTENTIAL...IN THE ZONES WITH STORM MOTION PROGGED AT 10
KNOTS OR LESS.
RAIN CHANCES REMAIN HIGH MOVING INTO TUESDAY WITH A SIMILAR
PATTERN REMAINING IN PLACE. SOME DIMINISHING OF RAIN CHANCES FOR
THE REMAINDER OF THE WEEK AS MODELS CONSISTENT IN BRINGING IN SOME
MID/UPPER LEVEL DRYING. POSSIBLE FROPA OVER THE WEEKEND.
AVIATION...CONSIDERABLE SHOWER AND THUNDERSTORMS ACTIVITY CAN BE
EXPECTED TODAY ACROSS THE REGION WITH THE ASSOCIATED MVFR/IFR
CEILINGS.
MARINE...LIGHT TO MODERATE WINDS WILL CONTINUE OVER THE NORTHWEST
GULF WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.PREVAILING POINT TEMPS/POPS...
KLCH 82 71 85 71 / 50 40 60 30
KBPT 80 73 85 72 / 50 40 60 30
KAEX 81 69 87 69 / 60 40 60 30
KLFT 83 71 86 70 / 60 40 60 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&
TRARES
Hazardous weather outlook, May 29, 3:51 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 AM CDT MON MAY 29 2006
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
451 AM CDT MON MAY 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY.
EARLY MORNING ACTIVITY OVER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA IS EXPECTED TO WEAKEN THROUGH THE MORNING HOURS...BUT
REGENERATION THIS AFTERNOON WILL OCCUR. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 29, 6:09 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM FLASH FLOOD 1 W ORANGE 30.10N 93.77W
05/29/2006 ORANGE TX PUBLIC
NUMEROUS CARS STALLED ON SERVICE ROADS OFF I-10 DUE TO
HIGH WATER.
&&
MOGGEDLocal storm report, May 29, 6:18 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX LAW ENFORCEMENT
POLICE REPORT CARS TOTALLY SUBMERGED UNDER OVERPASSES.
PEOPLE HAVING TO SWIM FROM THEM.
&&
MOGGEDLocal storm report, May 29, 6:29 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 1 NNE HAMSHIRE 29.88N 94.30W
05/29/2006 JEFFERSON TX PUBLIC
MARASOL REPORTS OVER 8 INCHES OF RAIN WITH 1 TO 2 INCHES
OF WATER IN CONTROL ROOM.
&&
MOGGEDLocal storm report, May 29, 9:27 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD WEST ORANGE 30.08N 93.76W
05/29/2006 ORANGE TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS COUNTY ROADS UNDERWATER
AND IMPASSABLE.
&&
MOGGEDFlash Flood, Jefferson
- When
- May 29, 10:25 AM CST to 2:00 PM CST
- Where
- Jefferson County, Fannett
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
- Damaging Winds and Lightning Strike in Indiana, May 29, 2006$23,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505736.